Vol. 34, No. 1, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Locally compact Clifford semigroups

James Wilson Stepp

Vol. 34 (1970), No. 1, 163–176
Abstract

Let S be a locally compact Hausdorff semigroup which is a disjoint union of subgroups one of which is dense. If S the disjoint union of exactly two groups one of which is compact, then S has been completely described by K. II. Hofmann, and if S is the disjoint union of two subgroups where the dense subgroup G has the added property that it is abelian and G∕G0 is a union of compact groups, then S has been described in a previous paper of the author.

It is the purpose of this paper to consider S when each subgroup of S is a topological group when given the relative topology and G (the dense subgroup) has the added property that it is abelian and G∕G0 is a union of compact groups. In particular, we show how to reduce such a semigroup to a semigroup which is a union of real vector groups (§3). In §4 we give the structure of S under the added assumption that E(S) is isomorphic to E[(Rx)n], where (Rx)n denotes the n-fold product of the nonnegative real numbers under multiplication.

Mathematical Subject Classification
Primary: 22.05
Milestones
Received: 12 March 1969
Revised: 31 October 1969
Published: 1 July 1970
Authors
James Wilson Stepp